Feeling sleepy!

I seem to be having prolonged naps. It seems that if I don't get a good night's sleep (uninterrupted) I'll end up having a catch up during the day - but not a cat nap, a full on sleep for up to a couple of hours. This is a recent experience, I've been in AF since 2007 (waiting on an ablation) but do lack enthusiasm on occasions when tired. I wonder if the condition extenuates it. Any others with similar experiences?

Last edited by

21 Replies

oldestnewest
  • Bisoprolol. ?

  • Hi pip_pip, not sure what you mean. I'm only taking warfarin in advance of my ablation. Does bisoprolol suppress tiredness?

  • Hi COB_54. Before I was diagnosed and while I was still working I got home so exhausted I only had to sit down and the next minute it was 8pm. After I was signed off work and even when I had done nothing in the morning I hit a brick wall as early as 2pm sometimes 4pm and then slept for 3 hours straight, had no choice just could not keep my eyes open at all. Then some days I was OK, since starting Tildiem I am a bit more stable but only since upping my dose to 90mg twice a day, started back to work Monday mornings only, lost all heat in my extremities soon after getting home and today at home as phased return and slept until 6pm not sure when I went to sleep. I have Bradycardia which is not being addressed so with that and AF I guess it has a lot to do with it and is probably nothing to do with the calcium channel blocker I am on. I also wake up at 4am and sometimes I do not sleep at all but whether I sleep at night or not really does not explain it as there is no pattern. Everyone is different, hope my experience helps. Janet

  • It does, thanks

  • Hi COB and welcome

    Yes tiredness is acute for many of us, it can either be caused by the underlying A Fib, or perhaps more often by the drugs, and here you might need to tell us a little more.

    For example, Bisoprolol (as someone has mentioned) which seems to be the first prescribed drug of choice, makes many of us very tired, but there are alternatives, and each of us is different and we need to try out and find the drug therapy which works best for each of us.

    So what drugs are you on and then perhaps we could offer some suggestions

    Be well

    Ian

  • HI Beancounter. Currently just warfarin in prep of my ablation. I take between 2-3mg per day. To contradict everything that's gone before I do exercise regularly although sometimes I just park my backside in a corner (an onset of lethargy), same for DIY! I suspected the tiredness is related to AF and welcome the feedback.

  • G'day COB_54 and Ms-J-W

    I experience exactly the same - EXCEPT when I'm working. Although I've retired I still work part time and my hours can be anything between 3 hrs a day to 12 hours a day. Yes, I have bad night time sleep patterns and this impacts on me, but not every night is a bad night. Yes - hit a brick wall about 2 pm and yes usually sleep for 2 hours ! But the weird thing is I never feel this crap when I'm working - never!

    So don't feel alone, I understand and yes I'm on Bisoprolol (5mg a day), average heart rate around 65 bpm. Although I don't have many, hardly any in fact, AF events these days when I did they would always hit me when at home resting, or in relax mode - never when I was working. I used to drive buses full time and now do it part time.

    Listen to your body and do what it asks - much easier not to fight it !!!!! :-)

    Aussie John

  • Thanks AussieJohn, that's a great help. I'm only on warfarin before the ablation in the next month or two (hopefully, date TBC).

  • Yes, I do really need a nap, but not as much as before I started on meds (Propafenone).

    I used to work in the morning, go to bed in the afternoon and had to force myself to get up. Now I can manage with a short sleep even though I sleep well at night! But if I skip it I pay later, so go with AussieJohn's advice if possible.

  • Thanks Buffafly

  • I really need a nap too... About 2pm I just crash, I work from home and sometimes I just fall asleep over my laptop and wake up to find I've typed ten pages of ddddds... I wonder if it's the lack of caffeine - I guess most of us have given that up? I'm on warfarin and bisoprolol, but I was like this before I was on warfarin. It's a nuisance!

    Lis

  • Lol !! Yeah Lis, i know what you mean about 10 pages of ddddddddd's or whatever. :-) Actually, I have a very highly non scientific theory about all this - going back over the last 4 plus years and looking at all my patterns, sleep, medication INR's the whole bloody lot ............. the theory is this.

    First 18 months was the time spent coming to terms with the condition and the medication. Then came 12 months dealing with my digestive disorders and the trigger of an AF event, then 12 months of trying to enjoy the diet while still dealing with the frequent low heart rate (down to 46 bpm often - I'm 6 ft and 95kgs, so 46 bpm ain't good), not just heart rate but the attacks of coldness - my body extremities were so cold at times that I am confident I now know what it will be like to die when my time comes. Yes that bloody cold. Then 12 months of rising above it all including some very deep and meaningful conversations with my body, my heart and drugs to the point that I feel I'm in a harmonious and peaceful balance with my heart - we've both come to terms with each other - I make the minimum concessions to warfarin, if Bisoprolol says I'm gonna slow yer heart right down and it'll make you sleepy I say cool - I'll have a napette - but can I continue having my usual red and/or white wine - it says - cool, but when you wake up. Thing I should mention is that before AF my resting heart rate was between 85 and 92 bpm daily. In other words very much the top end of the accepted normal scale. The day AF hit I was admitted to hospital with a resting heart rate of 160 bpm. In the initial few years after AF it was all over the place from 46 bpm to 88bpm. And now heart and I are in harmony and with the help of Bisoprolol I am constantly averaging 65 bpm. I now feel better than I've done for years. So I really think our bodies are just trying to get us to pace ourselves, live with the drugs and if our brains get messages telling us to sleep or napette, then bloody well do it. Eventually we will become clever enough to understand this and manage our lives around all this.

    Sorry to bore you with my theory.

    May the force be with you all.

    Aussie John

  • Not boring at all John, thank you, it's really good to hear someone else's experience. My first AF attack put me in hospital with heart rate at 170bpm, and the bisoprolol keeps it around 54bpm so not dissimilar. I know what you mean about cold - it gets my poor nose, which feels like an ice block. I use it to punish hubby when he's snoring (extra details available on request)... I am still trying to find that peaceful balance but hoping I will get there, and really hope I can take your approach to accepting the napettes, however many ds I have to delete afterwards :)

  • lol Eatsalottie! I too get a very cold nose at night (warfarin I guess) but I haven't thought of planting it on my hb's body as punishment for snoring....hmmmmm.

  • Oh, I do this a bit too! Don't know if connected, generally sleep well, but can go off uncontrollably on the slightest excuse..

  • For a

  • ......count me in too! I'm on Verapamil, Digoxin & warfarin, and irregularly, [so I can't rely on it!] have bad night sleep patterns, and also fall asleep at my easel, just like that, with little or no warning, just crash!

    I do not know if it's the drugs or the af, so not much help. Cheers!

  • I am the same way. Either taking prolonged naps after work or I sleep 12 hours like last night 6 p.m. to 6a.m. He did cut me back to twice a day on Cardizem before that it was sleep ALL the time. The other thing was the Cardizem was slowing my heart rate dow to 48/50/52 so this could be another reason.

    What meds are you on. ANy recent changes

  • Hi, I'm only on warfarin (no recent changes) to stay with INR in prep for my ablation - waiting on a date, so I was slightly surprised at the extent of my 'naps'.

  • I feel so much better that everyone has been hitting a brick wall at the same time I do and also getting cold noses feet and hands, my coldness only ever happens after being out the house for few hours never when I have just been having a lazy day putting my feet up. Why is that?

  • I also am on these tabs as we'll warfarin, biosoporolol ,digoxin and 4 other heart Meds as we'll resting heart rate 190bpm permanent af,very cold hands and feet ,saw my cardiologist was then sent to a sleep apnoea clinic was put on a c,pap machine witch seamed to stop the drowsiness .

You may also like...